Georgia, 2010Lightning Strike in Georgia, July 14, 2010
July 14, 2010 · NWS JAX · 1 event in 1 county or zone
A few storms developed across the area due to the sea breezes and an unstable airmass. Lightning hit one home near the Laura Walker State park in Hoboken and completely destroyed the 100 year old residence.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A few storms developed across the area due to the sea breezes and an unstable airmass. Lightning hit one home near the Laura Walker State park in Hoboken and completely destroyed the 100 year old residence.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 14, 1:21 PM EST, 2 hours 39 minutes earlier.
Area forecast discussion, Jul 14, 1:21 PM EST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
221 PM EDT WED JUL 14 2010
...HOT CONDITIONS CONTINUE WITH HEAT INDICES NEAR 105 DEGREES.....
...STRONG/SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND
THURSDAY AFTERNOON...
.SYNOPSIS...A DEEP LAYER SHORTWAVE TROUGH IS ADVANCING SOUTHEAST
ACROSS SOUTHEAST GEORGIA AND EXTREME NORTH FL AND WILL MOVE ACROSS
THE REST OF NE FL LATE THIS AFTERNOON/EVE. THIS FEATURE WILL COMBINE
WITH UNSTABLE AIRMASS OUT AHEAD OF IT TO PRODUCE SCATTERED TO
NUMEROUS STORMS DURING THE AFTERNOON INTO THE EARLY EVE. RADAR
INDICATING SHOWERS/STORMS ALREADY BREAKING OUT ACROSS THE GULF COAST
AND SUWANNEE VALLEY AND COASTAL SE GA WITH FURTHER DEVELOPMENT
EXPECTED THROUGH THE AFTERNOON AS SEA BREEZES AND OTHER OUTFLOWS
DEVELOP AND MOVE INLAND.
.SHORT TERM...
THIS EVE/TONIGHT...THE COMBINATION OF LIFT ASSOCIATED WITH
AFOREMENTIONED SHORTWAVE TROUGH...SEA BREEZE INFLUENCES AND VERY
UNSTABLE ATMOSPHERIC CONDITIONS WILL BRING SCATTERED/NUMEROUS
THUNDERSTORMS BY EARLY AFTERNOON. THE BEST COVERAGE OF THUNDERSTORMS
WILL LIKELY OCCUR ACROSS NORTHEAST FLORIDA AND ALONG/SOUTH OF U.S.
82 IN SOUTHEAST GEORGIA. WITH DRIER AIR FILTERING IN THE MID/UPPER
LEVELS OF THE ATMOSPHERE...THERE IS THE POTENTIAL FOR STRONG/SEVERE
THUNDERSTORMS...WITH THE MAIN CONCERN OF DAMAGING WINDS. WILL
ALSO NEED TO CLOSELY MONITOR FOR HAIL DUE TO MODERATE WINDS IN THE
HAIL GROWTH REGION. STORMS MAY LINGER INTO THE EVE ESPECIALLY ACROSS
NE FL AND THE SE GA COAST AND WILL KEEP 30% POPS GOING THERE THROUGH
THE EVE.
THURSDAY...SHORTWAVE ENERGY WILL REMAIN OVER THE FORECAST AREA AND
WILL INTERACT WITH DAYTIME HEATING TO PROVIDE ANOTHER DAY OF
NUMEROUS SHOWER/TSTM COVERAGE. MORE STRONG TSTMS WITH FREQ LIGHTNING
AND GUSTY WINDS POSSIBLE. EXPECT A LITTLE MORE CLOUD COVER TO KEEP
MAX TEMPS GENERALLY IN THE LOWER 90S WITH HEAT INDICES AROUND 100
DEG.
FRIDAY... THE MID LEVEL RIDGE WILL BUILD IN FROM THE WRN ATLC AND
SHOULD KEEP SHOWER/TSTM CHANCES IN 30-40% RANGE WITH ACTIVITY MORE
SCATTERED IN NATURE. MORE INSOLATION WILL ALLOW MAX TEMPS IN LOW/MID
90S BUT WITH DEWPOINTS IN THE LOWER 70S...HEAT INDICES WILL BE BELOW
100 FOR MUCH OF THE AREA.
.LONG TERM...SATURDAY THROUGH TUESDAY...NO MAJOR CHANGES TO PREVIOUS
FORECAST.
SAT/SUN...MID LEVEL RIDGE FROM WRN ATLC WILL REMAIN IN CONTROL
BUT ALL MODELS BRING PIECE OF SHORTWAVE ENERGY AND LIFT FROM THE
BAHAMAS AND SOUTH FLORIDA NORTHWARD INTO THE FORECAST AREA AND
WILL KEEP 40-50% POPS WITH SCTD AFTN/EVE TSTM ACTIVITY POSSIBLE
EACH DAY. MAX TEMPS WILL BE AOA CLIMO IN THE LOW/MID 90S.
MON/TUE...RIDGE LIFTS N WITH A SLOT OF DRIER AIR AND SOME
SUBSIDENCE FILLING IN BEHIND SHORTWAVE. POPS FALL BACK TO NEAR
CLIMO IN THE 30-40% RANGE. MAX TEMPS REMAIN IN LOW/MID 90S AND
HEAT INDICES WILL TOP THE CENTURY MARK AGAIN.
&&
.AVIATION...APPROACHING SHORT WAVE TROUGH WILL COMBINE WITH THE
MOIST/UNSTABLE CONDITIONS TO PRODUCE SCATTERED TO NUMEROUS
THUNDERSTORMS THIS AFTERNOON. HAVE INSERTED TEMPO TSRA GROUPS
WITH WIND VRB20G20KT FROM 18Z-20Z AT THE FL TERMINALS. HAVE
VCTS AT SSI.
&&
.MARINE...NO HEADLINES. MAIN CONCERN WILL BE ISOLATED STORMS
MOVING ACROSS THE NEAR SHORE WATERS...SOME MAY BE STRONG.
RIDGE OVER THE WATERS SHIFTS NORTH OF THE AREA FRIDAY.
WINDS WILL BE GENERALLY SOUTH TO SOUTHEAST 10 TO 15 KNOTS.
SEAS 2 TO 4 FEET BUILDING TO 3 TO 5 FEET FRIDAY DUE TO THE
LONG FETCH OF SE WINDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 74 92 73 93 / 20 60 40 40
SSI 78 88 77 90 / 30 60 30 30
JAX 75 91 73 93 / 40 60 30 30
SGJ 76 89 76 91 / 40 60 30 30
GNV 74 90 72 92 / 40 70 30 30
OCF 74 90 73 92 / 30 60 30 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
PP/ECZ/KG/SL
Hazardous weather outlook, Jul 14, 3:33 AM EST, 12 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
433 AM EDT WED JUL 14 2010
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-151000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
433 AM EDT WED JUL 14 2010
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
...STRONG THUNDERSTORMS POSSIBLE TODAY...
...HEAT INDICES BETWEEN 101 AND 107 TODAY...
NUMEROUS THUNDERSTORMS ARE FORECAST TODAY. THE STRONGER STORMS
WILL BE CAPABLE OF WIND GUSTS IN EXCESS OF 50 MPH...TORRENTIAL
DOWNPOURS WITH LOCALIZED FLOODING...AND FREQUENT LIGHTNING.
HEAT INDEX READINGS WILL TOP OUT BETWEEN 101 AND 107 TODAY. IF YOU
PLAN TO BE OUTSIDE...AVOID PROLONGED EXPOSURE OR STRENUOUS
PHYSICAL ACTIVITY. DRINK PLENTY OF FLUIDS TO AVOID DEHYDRATION.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NUMEROUS THUNDERSTORMS ARE FORECAST ON THURSDAY. SCATTERED
THUNDERSTORMS ARE FORECAST EACH AFTERNOON WITH THE LEAST AMOUNT OF
COVERAGE EXPECTED ON FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED
TODAY.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
MKT
In the hours before
Special weather statement, Jul 14, 3:25 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
425 PM EDT WED JUL 14 2010
GAZ133>135-151-142115-
APPLING-BACON-JEFF DAVIS-PIERCE-
425 PM EDT WED JUL 14 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN
PIERCE...SOUTHWESTERN APPLING...SOUTHERN JEFF DAVIS AND BACON
COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 515 PM EDT...
AT 425 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 5 MILES NORTHWEST OF NEW LACY...OR 6 MILES
NORTHEAST OF ALMA...MOVING SOUTHEAST AT 10 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ALMA...NEW LACY AND
BRISTOL THROUGH 515 PM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3156 8215 3141 8223 3147 8236 3163 8262
3167 8263 3179 8246
TIME...MOT...LOC 2025Z 316DEG 7KT 3160 8240
PETERSONSpecial weather statement, Jul 14, 3:28 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
428 PM EDT WED JUL 14 2010
FLZ023-024-GAZ150-164-142100-
BAKER-CHARLTON-NASSAU-WARE-
428 PM EDT WED JUL 14 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
BAKER...SOUTHERN CHARLTON...SOUTHEASTERN WARE AND WESTERN NASSAU
COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 500 PM EDT...
AT 428 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 14 MILES NORTHWEST OF ST. GEORGE...OR 15 MILES
SOUTH OF STEVEN FOSTER STATE PARK...MOVING SOUTHEAST AT 10 MPH. THESE
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ST. GEORGE THROUGH
500 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3032 8213 3058 8246 3058 8245 3058 8241
3061 8241 3061 8243 3065 8243 3081 8225
3060 8181
TIME...MOT...LOC 2028Z 301DEG 10KT 3060 8224
PRESNALLLocal storm report, Jul 14, 3:29 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
429 PM EDT WED JUL 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM TSTM WND GST 5 N ORANGE PARK 30.24N 81.69W
07/14/2010 M42 MPH DUVAL FL ASOS
42 MPH WIND GUST MEASURED AT NAS JACKSONVILLE IN A
THUNDERSTORM.
0413 PM TSTM WND DMG NICHOLLS 31.52N 82.64W
07/14/2010 COFFEE GA EMERGENCY MNGR
COFFEE COUNTY EMERGENCY MANAGEMENT REPORTED POWER LINES
DOWN NEAR DOWNTOWN NICHOLLS.
&&
CARROLLSpecial weather statement, Jul 14, 3:39 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
439 PM EDT WED JUL 14 2010
GAZ150-163-164-142130-
CHARLTON-CLINCH-WARE-
439 PM EDT WED JUL 14 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
CHARLTON...SOUTHEASTERN CLINCH AND CENTRAL WARE COUNTIES FOR STRONG
WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 530 PM EDT...
AT 439 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 9 MILES WEST OF STEVEN FOSTER STATE PARK...OR
8 MILES NORTHEAST OF FARGO...MOVING EAST AT 10 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND STEVEN FOSTER STATE PARK
THROUGH 530 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3094 8221 3072 8235 3069 8258 3103 8241
TIME...MOT...LOC 2039Z 271DEG 8KT 3078 8247
PETERSON
Special weather statement, Jul 14, 3:40 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
440 PM EDT WED JUL 14 2010
FLZ032-033-142130-
CLAY-ST. JOHNS-
440 PM EDT WED JUL 14 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CLAY AND
NORTHWESTERN ST. JOHNS COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 530 PM EDT...
AT 440 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 2 MILES NORTHWEST OF MIDDLEBURG...OR 10 MILES
SOUTHWEST OF LAKESIDE...MOVING EAST AT 10 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND MIDDLEBURG...ASBURY
LAKE...LAKESIDE...DOCTORS INLET...SWITZERLAND...PENNEY FARMS...GREEN
COVE SPRINGS AND FRUIT COVE THROUGH 530 PM EDT. HAIL UP TO THREE
QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2986 8173 3003 8205 3009 8204 3019 8200
3013 8167 3012 8167 3013 8165 3012 8161
TIME...MOT...LOC 2040Z 291DEG 8KT 3007 8192
PRESNALLSpecial weather statement, Jul 14, 3:59 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
459 PM EDT WED JUL 14 2010
GAZ163-142145-
CLINCH-
459 PM EDT WED JUL 14 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL CLINCH
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 545 PM EDT...
AT 459 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER CLINCH COUNTY...OR 6 MILES SOUTH OF
HOMERVILLE...MOVING SOUTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM
WILL ALSO AFFECT AREAS SOUTH OF HOMERVILLE THROUGH 545 PM EDT. HAIL
UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3105 8274 3096 8249 3073 8268 3089 8284
TIME...MOT...LOC 2059Z 299DEG 20KT 3092 8270
PETERSON
Lightning, Brantley
- When
- July 14, 4:00 PM EST
- Where
- Brantley County, 1.47 mi SW of Schlatterville
- Property damage
- $100,000
- Reported by
- Newspaper
- Coordinates
- 31.155, -82.218
The Waycross Journal/Herald reported that lightning struck a 100 year old farmhouse about a mile from Laura Walker State Park during the afternoon. There were no injuries. The time of the fire was approximated based on radar imagery, and the lightning fire persisted into the early morning hours of the following day as fire fighters contained the blaze to just the house that it destroyed. The cost of damage was estimated.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in California, July 14, 20104 deaths · $20,000 · 1 event
- Excessive Heat in Missouri, July 14, 201034 injured · 29 events
- Tornadoes and Hail in Wisconsin, July 14, 20102 injured · $1.9 million · EF2 · 29 events
- Tornadoes and Hail in North Dakota, July 14, 2010$4.7 million · EF2 · 15 events
- Heat in New Mexico, July 14, 20101 death · 1 event
- Rip Current in Texas, July 14, 20101 death · 1 event
- Tornado and Flash Flooding in Wisconsin, July 14, 20101 injured · $551,000 · EF0 · 44 events
- Tornadoes and Flash Flood in Minnesota, July 14, 2010$860,000 · EF1 · 14 events
- Tornadoes and Flash Flooding in Wisconsin, July 14 to 15, 2010$106,000 · EF1 · 35 events
- Tornadoes and Hail in Minnesota, July 14, 2010$179,000 · EF1 · 20 events
- Flood in Texas, July 14 to 24, 2010$1.0 million · 1 event
- Hail and Damaging Winds in Kansas, July 14, 2010$361,000 · 1.5 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 258591.